MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, during cataract surgery with intraocular lens implantation, the doctor implanted the lens into the eye, and noticed that there was a scratch at the optic of the lens.Hence the lens was removed and replaced with another lens during the same procedure.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and damage was observed to the intra ocular lens (iol).A piece of iol optic returned in a lens case.Solution is dried on the iol segment.No haptics present.The iol optic segment is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "optic scratched".Only a piece of the iol optic was returned.The product was subject to handling and the reported damage was highlighted post implantation.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21562446
Report Number9612169-2025-00356
Device Sequence Number14546772
Product Code MJP
UDI-Device Identifier00380652468350
UDI-Public(01)00380652468350(17)260530(11)220601(10)25423980
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.110
Device Lot Number25423980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age71 YR
Patient SexMale